Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 367, NWS Fort Worth, TX

October 4, 2004Kaufman County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 4, 2004, 7:25 AM CDT for Kaufman County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 4, 2004, 7:25 AM CDT (12:25 UTC)
Expired
Oct 4, 2004, 8:30 AM CDT
In force
65 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Kaufman County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 90 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 0.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
984 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
338 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 041225
SVRFTW
TXC257-041330-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
725 AM CDT MON OCT 4 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KAUFMAN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 830 AM CDT

* AT 725 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 7 MILES WEST OF CRANDALL...MOVING EAST AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CRANDALL AROUND 735 AM CDT
  KAUFMAN AROUND 755 AM CDT
  TERRELL AROUND 805 AM CDT

HAIL TO THE SIZE OF QUARTERS IS LIKELY. FOR YOUR PROTECTION MOVE TO A
STURDY SHELTER UNTIL THE STORM PASSES.

LAT...LON 3272 9651 3255 9651 3254 9609 3279 9610

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 7:00 AM CDT, 25 minutes earlier.

Area forecast discussion, Oct 4, 7:00 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
700 AM CDT MON OCT 4 2004

.AVIATION...
700 AM CDT

METRO TAFS ON EDGE OF MAIN PRECIP AREA. EXPECT SOME DETERIORATION OF
CIGS TODAY DUE TO SATURATION FROM ADVECTION AND PRECIPITATION. BULK
OF ACTIVITY THIS MORNING...RESPITE TONIGHT. REDUCED TSRA FOR WACO.
WINDS LIGHT NE. 25

&&

.PREV DISCUSSION...
405 AM CDT

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM ACROSS THE
NORTHERN AND WESTERN SECTIONS OF NORTH TEXAS THIS MORNING AS SHORT
WAVE ENERGY INTERACTS WITH INCREASE MOISTURE AND MID LEVEL
INSTABILITY.  BEST PARAMETERS FOR THUNDERSTORMS WILL BE ACROSS THE
NORTHERN HALF OF NORTH TEXAS.. SOME AREAS WILL RECEIVE HEAVY
RAINFALL WITH AMOUNTS BETWEEN ONE AND THREE INCHES. WE HAVE DECIDED
TO ISSUE A FLOOD WATCH FOR THE NORTHERN HALF OF NORTH TEXAS DUE TO
STORM TRAINING...EVEN THOUGH PW VALUES ARE LESS THAN 1.5 AND STORM
MOTIONS WILL BE DECENT.  ADDITIONAL STORM DEVELOPMENT IS LIKELY THIS
AFTERNOON/THIS EVENING AS A COLD FRONT ENTERS THE REGION FROM THE
NORTHWEST.  MODELS ARE HAVING SOME DIFFICULTIES DETERMINING THE
TIMING OF THE FRONT.  BASED ON THE CURRENT POSITION OF THE FRONT
ACROSS SOUTHERN KANSAS AND THE OKLAHOMA PANHANDLE....AND THE FAIRLY
WEAK PUSH BEHIND IT...BELIEVE THE FRONT WILL NOT CROSS THE RED RIVER
UNTIL LATE THIS AFTERNOON AND WILL BE MORE OF A FACTOR FOR STORM
DEVELOPMENT THIS EVENING.

STORMS SHOULD NOT BE AS NUMEROUS TUESDAY WITH DEVELOPING TROUGH
STILL IN SOUTHWEST U.S. AND WEAK RIDGING OVER NORTH TEXAS.
HOWEVER...WILL STILL KEEP CHANCE POPS IN PLACE DUE TO STALLED
BOUNDARY ACROSS THE REGION.  WILL SEE SLIGHTLY BETTER RAIN CHANCES
WEDNESDAY THROUGH THURSDAY WITH DIFLUENT FLOW ALOFT.  MODELS ARE A
LITTLE SLOWER WITH THE MOVEMENT OF THE TROUGH AXIS AND SOME CHANCE
POPS WILL CONTINUE THROUGH FRIDAY.  RAIN CHANCES WILL DECREASE
SATURDAY AND SUNDAY AS TROUGH AXIS MOVES ACROSS THE REGION.

LOOKING BEYOND THIS FORECAST CYCLE...AN ACTIVE WEATHER PATTERN MAY
CONTINUE FOR NORTH TEXAS NEXT WEEK WITH ANOTHER POWERFUL SYSTEM
PROGGED BY THE GFS TO MOVE ONSHORE MONDAY. 79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  77  62  77  63 /  70  40  40  40
WACO, TX              81  64  78  64 /  60  50  50  50
PARIS, TX             77  61  76  60 /  70  40  40  30
DENTON, TX            76  61  76  62 /  90  30  40  40
MCKINNEY, TX          77  62  76  62 /  90  40  40  30
DALLAS, TX            79  62  77  63 /  70  40  40  40
TERRELL, TX           81  63  78  62 /  60  50  40  30
CORSICANA, TX         81  64  77  64 /  60  50  50  40
TEMPLE, TX            81  65  78  64 /  50  50  60  50

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 400 PM CDT MONDAY FOR ZONES TXZ091>095...
TXZ100>107...TXZ115>123.

&&
Hazardous weather outlook, Oct 4, 5:00 AM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
500 AM CDT MON OCT 4 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-042200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
500 AM CDT MON OCT 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...

...A FLOOD WATCH IS IN EFFECT TODAY ALONG AND NORTH OF INTERSTATE
20...

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS
TODAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION.
THUNDERSTORMS WILL BE MOST NUMEROUS ALONG AND NORTH OF INTERSTATE 20
THIS MORNING...WITH THUNDERSTORMS INCREASING IN COVERAGE ACROSS THE
REMAINDER OF NORTH TEXAS THIS AFTERNOON   ALTHOUGH THE STORMS WILL
BE FAST MOVING...THEY WILL BE EFFICIENT RAIN PRODUCERS AND TRAIN
OVER THE SAME AREA...AND THIS COULD LEAD TO FLASH FLOODING ACROSS
THE WATCH AREA.  ALONG WITH THE HEAVY RAIN THREAT...A FEW STORMS MAY
BRIEFLY BECOME SEVERE AND PRODUCE HAIL UP TO ONE INCH IN DIAMETER
AND WIND GUSTS TO 60 MPH. CLOUD TO GROUND LIGHTNING WILL ALSO
PRESENT A HAZARD.

A COLD FRONT WILL CROSS THE RED RIVER THIS EVENING AND WILL PROVIDE
AN ADDITIONAL FOCUS FOR THUNDERSTORM DEVELOPMENT. ALTHOUGH SOME
HEAVY RAIN WILL BE POSSIBLE...THE THREAT OF WIDESPREAD FLASH
FLOODING WILL NOT BE AS GREAT DUE TO A DECREASE IN LIFT ON THE BACK
SIDE OF THE EXITING UPPER LEVEL DISTURBANCE.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY THROUGH SUNDAY ACROSS ALL
OF NORTH TEXAS...ALTHOUGH THE COVERAGE OF THUNDERSTORMS IS EXPECTED
TO DIMINISH BY THE WEEKEND. CLOUD TO GROUND LIGHTNING STRIKES AND
LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY WEATHER HAZARDS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NECESSARY NORTH OF INTERSTATE 20
TODAY...MAINLY FOR FLOODING CONCERNS.

79

In the hours before

Special weather statement, Oct 4, 1:36 AM CDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
136 AM CDT MON OCT 4 2004

TXZ091-092-040730-

COOKE-MONTAGUE-
136 AM CDT MON OCT 4 2004

...SIGNIFICANT WEATHER UPDATE...

AT 136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 3 MILES SOUTH OF MONTAGUE...OR 8 MILES NORTHEAST
OF BOWIE...MOVING NORTHEAST AT 20 MPH.

FORESTBURG...MARYSVILLE...MONTAGUE...MUENSTER...NOCONA...RIGNGGOLD AND ST. JO
ARE IN THE PATH OF THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
Special weather statement, Oct 4, 2:45 AM CDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
245 AM CDT MON OCT 4 2004

TXZ100-101-040845-

JACK-YOUNG-
245 AM CDT MON OCT 4 2004

...SIGNIFICANT WEATHER UPDATE...

AT 240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL...NEAR GRAHAM AND
LOVING...MOVING EAST AT 30 MPH.

SMALL HAIL AND VERY HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS AS
THEY MOVE INTO JACK COUNTY. FREQUENT CLOUD TO GROUND LIGHTNING WILL
ALSO ACCOMPANY THE STORMS.

ANOTHER STRONG STORM NEAR ALBANY WILL ENTER YOUNG COUNTY AFTER 3 AM.

25
Special weather statement, Oct 4, 5:30 AM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
530 AM CDT MON OCT 4 2004

TXZ103-104-119-041130-

COLLIN-DALLAS-DENTON-
530 AM CDT MON OCT 4 2004

...SIGNIFICANT WEATHER UPDATE...

AT 530 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF COPPELL...MOVING EAST AT 30
MPH.

ALLEN...CARROLLTON...COPPELL...FAIRVIEW...FARMERS BRANCH...FRISCO...
HEBRON...LEWISVILLE...MCKINNEY...MURPHY...PARKER...PLANO...
PRINCETON...THE COLONY AND WYLIE ARE IN THE PATH OF THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
Special weather statement, Oct 4, 6:28 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
628 AM CDT MON OCT 4 2004

TXZ104-105-119-120-041230-

COLLIN-DALLAS-HUNT-ROCKWALL-
628 AM CDT MON OCT 4 2004

...SIGNIFICANT WEATHER UPDATE...

AT 628 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A A
STRONG THUNDERSTORM OVER GARLAND...MOVING EAST AT 25 MPH.

FARMERSVILLE...GREENVILLE...ROCKWALL...ROWLETT...ROYSE
CITY...SACHSE...SUNNYVALE...AND WYLIE ARE IN THE PATH OF THIS STORM.

PEA-SIZED HAIL...VERY HEAVY RAIN...AND WIND GUSTS TO 40 MPH CAN BE
EXPECTED FROM THIS STORM.
Special weather statement, Oct 4, 7:18 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
718 AM CDT MON OCT 4 2004

TXZ121>123-041315-

KAUFMAN-RAINS-VAN ZANDT-
718 AM CDT MON OCT 4 2004

...SIGNIFICANT WEATHER UPDATE...

AT 718 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 11 MILES SOUTH OF QUINLAN...OR 8 MILES EAST OF
TERRELL...MOVING EAST AT 25 MPH.

EDGEWOOD...GRAND SALINE AND WILLS POINT ARE IN THE PATH OF THIS
STORM.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 4:35 AM CDTSevere Thunderstorm WarningFWDWise25 min
Oct 4, 7:56 AM CDTSevere Thunderstorm WarningFWDDallas49 min
Oct 4, 9:35 AM CDTSevere Thunderstorm WarningFWDAnderson, Henderson55 min
Oct 4, 9:42 AM CDTFlash Flood WarningFWDHenderson2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.